Jun 14, 1999
hi Dr. Mark:I recently tested negative on EIA,but theres something going on with my immune system thats not right. Ihave had absolutely no exposures the last 3 years but ikeep having symptoms conistent with HIV. I recently have been diagnosed with oral thrush, chronic viral sinusitus that has gone on for 3 months and frequent outbreaks of multiple canker sores, i've had a bad problem with seborreah dermatitis but i've had that all my life. Could poor nutrition and long term corticosteroid use drag down the immune system to cause these symptoms?Thanx your doing a great job.
| Response from Dr. Holodniy
Pill forms of corticosteroids do in fact suppress the immune system. Oral thrush is a well known side effect of steroids. Inhaled steroids (oral or nasal), would have minimal systemic side effects, but could still cause thrush. MH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.